Jump to content

How do you know that the dose is too high? (abilify)


Recommended Posts

I am currently confused whether my dose is too high or too low, this might be because ive been on abilify for 7 weeks now and it might not work at full capacity. Sometimes I dont feel adequate, but when i take more seroquel then my will/ability to socialise is disrupted. Lately ive also been feeling slightly dysphoric and anhedonic.

At first my motivation was increased, but now it has decreased, probably due to the abilify again.

So what are some signs of a dose too high and when have you felt that abilify has started to work for you at full capacity?

Link to comment
Share on other sites

I got activated and highly agitated on too high of a dose of abilify, which is how I knew it was too much for me. Lowering the dose caused a return of my symptoms. I didn't have decreased motivation on abilify, sorry.

Link to comment
Share on other sites

I thought I was on too high a dose of abilify (20mg) because I had blunted emotions but, now I'm not so sure. My symptoms have rapidly returned by reducing to 10mg again.

I wasn't on Abilify for a long period of time, but I also got blunted emotions or the state where I wasn't too depressed but I wasn't happy either. This was especially evident at 10mg or more if I took the pills too early. Especially if I took the pills too early. I highly recommend that you don't do that.

And konings, I'm not expert on this, but if you're still feeling depressed then you should probably talk to your pdoc. She increased my dosage from 5mg to 10mg when I told her that I still felt depressed at times.

Link to comment
Share on other sites

I was on Abilify for several years. I started at 5mg and ended up on 20mg. After some time being at 20mg and achieving some degree of stability, my dosage was lowered. First to 15mg, and I stayed stable there. Then, to 10mg, where I stayed for quite some time. The thing about Abilify for me is that a dosage change does not cause an immediate change in my mood. It takes about a week or more of taking Abilify for me to notice any change--whether it be titrating or tapering.

Link to comment
Share on other sites

I was on Abilify for several years. I started at 5mg and ended up on 20mg. After some time being at 20mg and achieving some degree of stability, my dosage was lowered. First to 15mg, and I stayed stable there. Then, to 10mg, where I stayed for quite some time. The thing about Abilify for me is that a dosage change does not cause an immediate change in my mood. It takes about a week or more of taking Abilify for me to notice any change--whether it be titrating or tapering.

That is due to its extremely long half life. It takes a week or so to reach a steady level, at which point its full effects come into play.

Link to comment
Share on other sites

At the hospital with agressive and high dosing I did feel the effects at 1.5 weeks in. But my illness then probably hadnt ran its full course yet. Which I think proves it, that people whos illness warrants a smaller dose and less agressive dosing (bipolar, depression) will feel the effects sooner.

I lowered my seroquel now and I dont have the dysphoria anymore. Not sure about the anhedonia, but I will find out how my socializing had been affected soon enough.

I got activated and highly agitated on too high of a dose of abilify, which is how I knew it was too much for me. Lowering the dose caused a return of my symptoms. I didn't have decreased motivation on abilify, sorry.

I also got this, but I solved it by dividing the dose into two.

Link to comment
Share on other sites

I found abilify to be pretty good all round, except that it caused blurred vision. My p-doc took me off it immediately. It was a shame because otherwise it was good.

I get blurred vision and I wasn't taken off it. Maybe I should bring it up with my pdoc again. Hope it's not going to permenantly damage m y eyes.
Link to comment
Share on other sites

I found abilify to be pretty good all round, except that it caused blurred vision. My p-doc took me off it immediately. It was a shame because otherwise it was good.

I get blurred vision and I wasn't taken off it. Maybe I should bring it up with my pdoc again. Hope it's not going to permenantly damage m y eyes.

I had blurred vision on and off for a couple weeks and then it went away. I hope I'm not going to get permanent damage to my eyes either. :s

Link to comment
Share on other sites

I too am having trouble with this. My pdoc said I had to increase my dose about a month ago. Now I was feeling depressed and he told me maybe that we were too high a dose, so we dosed off a bit. The symptoms have worsened way too much, just like before I was on a lower dose. Don't know why the hell he told me to dose lower while we just increased the dose because it wasn't adequate for depressive feelings and delusions. I actually wanted to get a higher dose,and he put me lower.

btw. a lot of side effects sometimes can be helped by just riding it out for a couple of weeks (if they're not too bad) or quitting and then starting the abilify again. I had stiff leggs when I increased the dose for the first time and it was terrible. I couldn't do anything for days because they just hurt soo much, couldn't sit still couldn't do anything decent. Then I dosed off and on again and I didn't had the side effect anymore. Same was for anxiety when I first started taking the meds, totally freaked out, couldn't sleep, thought I was being under attack by buggs; then stopped taking it and after couple of days started taking abilify again and didn't had any side effects anymore.

Link to comment
Share on other sites

or quitting and then starting again
Familiar to me, did the same with a drug more known to do this - risperidone. The down side was and can be, but not always is, that i also lost a great deal of the therapeutic effects.

I tried 200 seroquel + 15 abilify and came off with total anhedonia. Then I tried 22.5 abilify and came off with the worst dysphoria ive ever experienced. Am I the only one that experiences these feelings when the dose is too high? it sounds like youre all hovering at what for you is a much lower dose if you never get these. Which means 22.5 for me is extremely high. Or maybe its just my reaction?

Anyway I am feeling better, at 8 weeks on abilify compared to 6, on 15mg, its true that abilify might take 12 weeks to work i guess.

Link to comment
Share on other sites

I started on 2,5, then 5(back to 2,5), and my pdoc just told me yesterday to go to 10mg, so i can't really speak of high doses yet. I feel difference in dosages like after 1-2 days, but it just takes couple of weeks to really stabilize or get full effects. I guess this also differs from person to person..

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...